Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 8, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 13, 2010, 4:29 AM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 13, 2010, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2010, 4:29 AM CDT (09:29 UTC)
- In effect from
- Apr 13, 2010, 9:00 AM CDT
- Expired
- Apr 13, 2010, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WWUS74 KAMA 130929 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 429 AM CDT TUE APR 13 2010 OKZ001>003-TXZ001>010-131730- /O.NEW.KAMA.WI.Y.0008.100413T1400Z-100414T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 429 AM CDT TUE APR 13 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. * TIMING: THE PRESSURE GRADIENT WILL STRENGTHEN ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLE WILL BE THE FIRST TO EXPERIENCE THESE STRONG WINDS AROUND MID MORNING...FOLLOWED BY THE REMAINDER OF THE ADVISORY AREA BEFORE MIDDAY. THESE STRONG WINDS WILL CONTINUE UNTIL EARLY EVENING WHILE DAYTIME HEATING PERSISTS. * WINDS: SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS ARE LIKELY TO PEAK AT 45 TO 55 MPH. * IMPACTS: THESE STRONG WINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY WHILE TRAVELING ON WEST TO EAST ORIENTED ROADWAYS. ALSO...THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ NUNEZ
2 follow-up statements
004 WWUS74 KAMA 131412 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 912 AM CDT TUE APR 13 2010 OKZ001>003-TXZ001>010-132230- /O.CON.KAMA.WI.Y.0008.000000T0000Z-100414T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 912 AM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. * TIMING: THE PRESSURE GRADIENT WILL STRENGTHEN ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY. THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLE WILL BE THE FIRST TO EXPERIENCE THESE STRONG WINDS AROUND MID MORNING...FOLLOWED BY THE REMAINDER OF THE ADVISORY AREA BEFORE MIDDAY. THESE STRONG WINDS WILL CONTINUE UNTIL EARLY EVENING WHILE DAYTIME HEATING PERSISTS. * WINDS: SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS ARE LIKELY TO PEAK AT 45 TO 55 MPH. * IMPACTS: THESE STRONG WINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY WHILE TRAVELING ON WEST TO EAST ORIENTED ROADWAYS. ALSO...THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ SJOHNSON
357 WWUS74 KAMA 132004 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT TUE APR 13 2010 OKZ001>003-TXZ001>010-140100- /O.CON.KAMA.WI.Y.0008.000000T0000Z-100414T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN 304 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. * TIMING: THE ONGOING STRONG WINDS ACROSS THE ADVISORY AREA WILL PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING AFTER SUNSET. * WINDS: SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: THESE STRONG WINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY WHILE TRAVELING ON WEST TO EAST ORIENTED ROADWAYS. ALSO...THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$ SJOHNSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:13 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 13, 12:13 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1213 AM CDT TUE APR 13 2010 .AVIATION... STRONG LL JET IN PLACE OVERNIGHT ALONG WITH A TIGHT SURFACE PRESSURE GRADIENT WILL KEEP WINDS STRONG OVERNIGHT. SOUTH TO SOUTHEASTERLY WINDS AROUND 20KTS GUSTING TO NEAR 30KTS ARE EXPECTED THROUGH THE OVERNIGHT HOURS. WINDS SHOULD THEN INCREASE BY MID MORNING. WIND SPEEDS NEAR 30 KNOTS WITH GUSTS ABOVE 40 KNOTS ARE POSSIBLE. AN AVIATION WEATHER WARNING MAY BE NEEDED FOR TOMORROW. ANTICIPATE THE WINDS DECREASING BY 10 KNOTS OR SO AFTER 02Z TOMORROW. LOW LEVEL MOISTURE SHOULD ALSO INCREASE OVERNIGHT AND PROVIDE MVFR CIGS AT ALL LOCATIONS WHICH MAY LAST INTO THE EARLY AFTERNOON. INCREASING UNSTABLE AIR SHOULD PROMOTE CB DEVELOPMENT AND POSSIBLE SHOWERS AND THUNDERSTORMS. WAS NOT CONFIDENT YET TO INSERT PRECIP INTO TAF SITES...BUT FELT THE CB REMARKS WERE APPROPRIATE FOR THE AFTERNOON HOURS. JJB && .PREV DISCUSSION... /ISSUED 631 PM CDT MON APR 12 2010/ AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH ACROSS THE PANHANDLES INCLUDING KAMA...KDHT...AND KGUY. THE LOWER NEAR MVFR CLOUD BASES SHOULD LIFT AFTER SUNSET WITH MAINLY HIGH CLOUDS THROUGH THE EVENING. MAY SEE A BRIEF PERIOD OF BR THIS MORNING...SO INSERTED TEMPO GROUPS TO COVER THE POTENTIAL. ANTICIPATE A WINDY DAY TOMORROW WITH SUSTAINED WIND SPEEDS NEAR 30 KNOTS. MAY SEE WIND GUSTS ABOVE 40 KNOTS WHICH COULD PROMPT AN AWW BY TOMORROW. ALSO ANTICIPATE ANOTHER UNSTABLE DAY TOMORROW WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...SO INSERTED CB REMARKS INTO THE TAFS FOR NOW. JJB PREV DISCUSSION... /ISSUED 329 PM CDT MON APR 12 2010/ DISCUSSION... THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE ENTIRE FORECAST PERIOD. TOMORROW...A MID LEVEL SHORTWAVE TROUGH WILL BE THE MAIN DRIVER OF ANY CONVECTION DEVELOPMENT. THE 700 MB HEIGHT GRADIENT IS NEAR 30 M PER 100 NMI...AND THERE IS AN EQUALLY IMPRESSIVE HEIGHT GRADIENT OF 35 M PER 100 NMI AT 850 MB. HOWEVER...MUCH LIKE TODAY...ABUNDANT CLOUD COVER SHOULD LIMIT MIXING. THEREFORE...HAVE KEPT WINDS BELOW WIND ADVISORY FOR NOW. WITH THE STRONG SOUTHERLY FLOW IN THE LOW LEVELS LEADING TO MORE WARM AIR ADVECTION...HAVE DECIDED TO GO WITH TEMPERATURES ABOVE GUIDANCE. BY WEDNESDAY...A PACIFIC COLD FRONT WILL APPROACH THE REGION...PROVIDING THE FOCUS FOR WHAT COULD BE THE BEST CHANCE OF THUNDERSTORMS THROUGH THE WEEK. WITH LOW TO MID LEVEL SOUTHEASTERLY FLOW PERSISTENT LEADING UP TO WEDNESDAY...PRECIPITABLE WATER VALUES BY WEDNESDAY SHOULD BE WELL ABOVE NORMAL. THEREFORE...INCLUDED QPF NEAR OR ABOVE 0.25 INCHES. DEPENDING ON HOW MUCH AND HOW WIDESPREAD RAIN IS LEADING UP TO WEDNESDAY THERE MAY BE AN INCREASED THREAT FOR FLASH FLOODING. HOWEVER...THE THREAT FOR ANY OTHER TYPE OF SEVERE WEATHER SHOULD REMAIN LOW AS MODEL SOUNDINGS SHOW A NARROW INSTABILITY PROFILE...WITH CAPE VALUES GENERALLY LESS THAN 1000 J PER KG. BY THURSDAY...THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN AS A SERIES OF SHORT WAVE TROUGHS TRAVERSE THE REGION. THEREFORE THE CHANCES OF PRECIPITATION WILL CONTINUE EACH DAY THURSDAY AND FRIDAY. THE NEXT BIG CONCERN WILL BE THE TIMING OF THE COLD FRONT. THE 12Z RUN OF THE ECMWF SHOWS THE FRONT PUSHING THROUGH THE REGION FRIDAY NIGHT WHILE THE GFS SHOWS THE FRONT BARLEY REACHING THE AMA CWA ON SATURDAY BEFORE QUICKLY LIFTING NORTH. BASED ON THE UNCERTAINTY BETWEEN THE TWO MODELS...HAVE NOT MADE ANY MAJOR CHANGES IN THE EXTENDED. SJOHNSON FIRE WEATHER... THOUGH BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE OVER THE NEXT FEW DAYS AND LIGHTNING ACTIVITY WILL BE POSSIBLE...RELATIVE HUMIDITY VALUES SHOULD NOT DROP BELOW 30 PERCENT. THEREFORE...FIRE WEATHER CONCERNS SHOULD BE LOW TO MODERATE OVER THE NEXT SEVERAL DAYS. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Apr 12, 9:52 PM CDT, 6 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 952 PM CDT MON APR 12 2010 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 952 PM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. BREEZY SOUTH WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH MONDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER REMAINS LOW GIVEN MARGINAL INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BROST
Nearby
Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.